Alert archive / Montana / High Wind Watches in 2016
High Wind Watch 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 13, 2016, 2:14 PM MST. It took effect at Nov 14, 2016, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2016, 2:14 PM MST (21:14 UTC)
- In effect from
- Nov 14, 2016, 9:00 AM MST
- Expired
- Nov 13, 2016, 7:19 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
532 WWUS75 KTFX 132114 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 214 PM MST SUN NOV 13 2016 MTZ009-048-141200- /O.UPG.KTFX.HW.A.0006.161114T0600Z-161115T0000Z/ /O.NEW.KTFX.HW.W.0008.161114T0700Z-161115T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 214 PM MST SUN NOV 13 2016 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 35 TO 45 MPH...WITH GUSTS NEAR 75 MPH. * TIMING...STRONG WESTERLY WINDS WILL DEVELOP LATER TONIGHT AND CONTINUE THROUGH MONDAY. GUSTS NEAR 75 MPH ARE POSSIBLE...ESPECIALLY THROUGH PASSES AND FOOTHILLS IN WESTERN PONDERA AND TETON COUNTIES. * IMPACTS...HIGH PROFILE VEHICLES AND OTHERS TOWING TRAILERS MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. HUNTERS CAMPING OUTDOORS MAY HAVE TENTS OR LIGHTWEIGHT SHELTERS DAMAGED BY THE WINDS IF THESE ITEMS ARE NOT PROPERLY SHELTERED OR SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ010-044>046-141200- /O.NEW.KTFX.HW.A.0007.161114T1600Z-161115T0300Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER... CONRAD 214 PM MST SUN NOV 13 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...WEST 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. * TIMING...STRONG WINDS ARE POSSIBLE FROM LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. * IMPACTS...SOME POWER LINE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
1 follow-up statement
037 WWUS75 KTFX 140219 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 719 PM MST SUN NOV 13 2016 MTZ010-044>046-141400- /O.UPG.KTFX.HW.A.0007.161114T1600Z-161115T0300Z/ /O.EXB.KTFX.HW.W.0008.161114T1600Z-161115T0300Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER... CONRAD 719 PM MST SUN NOV 13 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING...STRONG WINDS ARE POSSIBLE FROM LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. * IMPACTS...SOME POWER LINE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ009-048-141400- /O.CON.KTFX.HW.W.0008.161114T0700Z-161115T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 719 PM MST SUN NOV 13 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST MONDAY... * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS UP TO 80 MPH. * TIMING...WESTERLY WINDS WILL BECOME QUITE STRONG AFTER MIDNIGHT AND CONTINUE THROUGH MONDAY. THE GUSTS TO 80 MPH ARE MOST LIKELY THROUGH PASSES...AS WELL AS OVER FOOTHILLS IN WESTERN PONDERA AND TETON COUNTIES. * IMPACTS...HIGH PROFILE VEHICLES AND OTHERS TOWING TRAILERS MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS...INCLUDING STRONG CROSS WINDS ON U.S. HIGHWAY 89. HUNTERS CAMPING OUTDOORS MAY HAVE TENTS OR LIGHTWEIGHT SHELTERS DAMAGED BY THE WINDS IF THESE ITEMS ARE NOT PROPERLY SHELTERED OR SECURED. SOME POWER LINE DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 13, 10:30 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 13, 10:30 AM MST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1030 AM MST Sun Nov 13 2016 .UPDATE... Updated forecast is out. Main update was to freshen sky/pops for today. Light showers are possible over the divide, mainly this afternoon. Otherwise expect some passing clouds and breezy conditions. Temperatures look on track. Brusda && .AVIATION... Updated 1730Z. A brisk westerly flow aloft will reside over the region through the period. Expect a few passing mountain showers later this afternoon and this evening...with the best chance for showers over the western mountains. Gusty surface winds will diminish early this evening. Expect increasing mid/high level clouds across the entire region early this evening. Brusda && .PREV DISCUSSION... /ISSUED 440 AM MST Sun Nov 13 2016/ Today through Tuesday Evening...Latest analysis shows the shortwave trof that bought mostly cloudy skies and breezy winds yesterday is now exiting into the Dakotas. A pocket of moisture well behind the trof generated a fairly extensive "chinook arch" of mid-level clouds from north of Cut Bank to south of White Sulphur Springs after midnight, but was starting to dissipate at 3 am as a swath of drier air was crossing the Rocky Mtn Front in association with weak high pressure ridging that was entering western MT and the ID Panhandle. The ridge will traverse MT today, bringing dry conditions for our region, except for a few stray showers near Glacier NP. Winds will again be breezy (gusts of 25 to 35 mph) across the central and Hiline counties today. The ridge flattens to a more zonal (horizontal west-to-east) pattern starting late tonight, and a core of 120-140 mph jet stream winds will gradually move into the state on Mon. Mid-level winds will also strengthen to 60-70 mph and be mixed downward by strong subsidence behind a shortwave trof moving through the zonal flow. The best combination of highest winds and max sinking motion will occur along the Rocky Mtn Front, so have issued a high wind watch for both northern and southern portions of the Front starting at midnight tonight and continuing into Mon eve. Moisture accompanying the shortwave will also bring scattered showers for western portions of Glacier/Pondera/Teton counties on Mon, but pronounced drying east of the Front will prevent any showers from occurring well east of the Divide. A second, more extensive plume of Pacific moisture is expected to move into MT on Tues. With lighter mid-level winds and less downslope drying, short-range forecast models indicate an increased chance for isolated to scattered showers, mainly along the Rocky Mtn Front and over southwest MT from the Little/Big Belt Mtns south to West Yellowstone/Monida Pass. Precip amounts will be light...mostly a trace to a few hundredths of an inch with possibly up to a tenth of an inch along the Front and in the southwest mtn ranges. Waranauskas Tuesday Night through Thursday Night...The period should begin with precipitation overspreading the CWA as a mid- to upper-level trough begins moving eastward over BC and the Pac NW. The 00Z/Sun ECMWF and GFS are in fairly good agreement that the axis of this trough will move eastward over the CWA on Thursday, but these models disagree as to where the primary lee surface cyclone associated with the aforementioned disturbance will initially develop east of the Rockies Tuesday night or Wednesday. The ECMWF/GFS also disagree on the track of the surface cyclone thereafter. These model discrepancies complicate the forecast, especially regarding the location and amounts of precipitation. By Thursday evening, a mid-to upper-level high pressure ridge should begin building eastward over the region as the low pressure system continues to move generally eastward. Still expect precipitation to primarily fall as snow in the mountains during this period. As for the plains and valleys, precipitation will begin as rain and should then change to wet snow by late Wednesday morning or afternoon in most places, as colder air overspreads the area along the backside of the surface cyclone. At this time, storm-total snowfall looks to be light for the plains/valleys and moderate to significant for most mountains, especially the Rocky Mountain Front and the higher terrain in central and southwest MT. A cooling trend is expected during the period, with highs about 10 degrees below normal by Thursday and lows reaching near-normal values by Thursday night. Friday through Sunday...A few snow showers may linger over the region Friday morning. Otherwise, primarily quiet weather is expected during this time period as the aforementioned mid- to upper- level ridge resides over the area. However, a few snow showers are possible along the Continental Divide Friday through Sunday, as multiple and subtle eastward-moving shortwave troughs may traverse the mid-to upper-level ridge. Temperatures should moderate during this period, with lows near-normal to about 10 degrees above normal and highs about 10 degrees below normal on Friday warming to near- normal for the weekend. However, snow cover from the mid-week system may cause temperatures to be colder, especially in southwest MT valleys. Jaszka && .PRELIMINARY POINT TEMPS/POPS... GTF 58 47 61 44 / 0 10 10 10 CTB 54 42 55 36 / 0 10 10 10 HLN 57 36 59 36 / 0 10 10 10 BZN 57 37 59 41 / 0 10 10 20 WEY 45 28 46 30 / 0 10 10 20 DLN 56 35 58 38 / 0 10 10 20 HVR 57 40 62 34 / 0 10 10 10 LWT 55 42 60 38 / 0 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this evening through Monday afternoon Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:45 AM MST | High Wind Watch | TFX | 11 hr | |
| Nov 13, 2:14 PM MST | High Wind Warning | TFX | 30 hr |
Nearby
High Wind Watches in Montana, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.